Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 12, NWS New Orleans, LA

March 28, 2009Hancock County, Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Mar 28, 2009, 12:51 AM CDT for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 12:51 AM CDT (05:51 UTC)
Expired
Mar 28, 2009, 6:45 AM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, MS, Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 1:21 AM CDTFLASH FLOODBay St. Louis, MSPORTIONS OF HIGHWAY 90 AROUND WAVELAND AND BAY ST LOUIS HAVE BEGUN TO FLOOD DUE TO HEAVY RAIN.
Mar 28, 1:30 AM CDTFLASH FLOODBay St. Louis, MSPORTIONS OF HIGHWAY 90 AROUND WAVELAND AND BAY ST LOUIS HAVE BEGUN TO FLOOD DUE TO HEAVY RAIN.
Mar 28, 1:32 AM CDTFLASH FLOOD2 N Biloxi, MSMAJOR FLOODING OCCURED ACROSS PORTIONS OF HARRISON COUNTY. UP TO 100 PLUS ROADS HAVE BEEN IMPACTED WITH NUMEROUS CARS UNDER WATER AT THE ENTRANCE TO I-10 OFF OF THE I-110 LOOP. UNKNOWN NUMBER OF HOUSES WITH WATER IN THEM. CITIES WITH THE BIGGEST ISSUES ARE LON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 280551
FFWLIX
MSC045-047-059-281145-
/O.NEW.KLIX.FF.W.0012.090328T0551Z-090328T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
  LOUIS...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  NORTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...

* UNTIL 645 AM CDT

* AT 1246 AM CDT...VERY HEAVY RAINFALL CONTINUED OVER THE WARNED 
AREA AND FLASH FLOODING IS EXPECTED WITHING THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE...
  VANCLEAVE...SAUCIER...LYMAN AND KILN

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN YESTERDAY EVENING AND 
CONTINUES INTO THE MORNING HOURS. ADDITIONAL RAINFALL AMOUNTS OF 3 
TO 5 INCHES ARE EXPECTED OVER THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3040 8880 3041 8883 3039 8883 3038 8886
      3038 8902 3030 8927 3031 8929 3037 8928
      3037 8933 3036 8935 3034 8931 3030 8932
      3026 8940 3023 8941 3019 8957 3064 8932
      3073 8843

$$
4 follow-up statements
000 
WGUS74 KLIX 280817
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CDT SAT MAR 28 2009

MSC045-047-059-281145-
/O.CON.KLIX.FF.W.0012.000000T0000Z-090328T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-JACKSON MS-HARRISON MS-
317 AM CDT SAT MAR 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
HARRISON...NORTHWESTERN JACKSON AND SOUTHEASTERN HANCOCK COUNTIES...

AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE CLUSTERS OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE EAST HALF OF HARRISON COUNTY AND OVER ALL OF JACKSON COUNTY.

SINCE MIDNIGHT...RADAR SHOWED A SWATH OF 4 TO 6 INCHES OF RAINFALL 
FROM BILOXI TO VANCLEAVE. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES 
ARE POSSIBLE IN THE BILOXI AREA WARNED AREA AND ANY ADDITIONAL 
RAINFALL WILL LIKELY CAUSE FLOODING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3040 8880 3041 8883 3039 8883 3038 8886
      3038 8902 3030 8927 3031 8929 3037 8928
      3037 8933 3036 8935 3034 8931 3030 8932
      3026 8940 3023 8941 3019 8957 3064 8932
      3073 8843

$$


18/FZ
000 
WGUS74 KLIX 280902
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 AM CDT SAT MAR 28 2009

MSC045-047-059-281145-
/O.CON.KLIX.FF.W.0012.000000T0000Z-090328T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-JACKSON MS-HARRISON MS-
402 AM CDT SAT MAR 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR 
HARRISON...JACKSON AND HANCOCK COUNTIES...

AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THE 
CLUSTER OF STORMS WAS LOCATED 12 MILES SOUTHEAST OF VANCLEAVE...OR 
NEAR MOSS POINT...MOVING NORTHEAST AT 30 MPH.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE ACROSS EAST 
HALF OF JACKSON COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3040 8880 3041 8883 3039 8883 3038 8886
      3038 8902 3030 8927 3031 8929 3037 8928
      3037 8933 3036 8935 3034 8931 3030 8932
      3026 8940 3023 8941 3019 8957 3064 8932
      3073 8843

$$


18/FZ
000 
WGUS74 KLIX 281006
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 AM CDT SAT MAR 28 2009

MSC045-047-059-281145-
/O.CON.KLIX.FF.W.0012.000000T0000Z-090328T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-JACKSON MS-HARRISON MS-
506 AM CDT SAT MAR 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR 
HARRISON...JACKSON AND HANCOCK COUNTIES...

AT 500 AM CDT...THE THUNDERSTORMS WITH THE HEAVIEST RAINFALL HAVE 
PUSHED EAST OF THE MISSISSIPPI COAST. HOWEVER...RESIDUAL FLOODING 
DUE HEAVY RAINFALL AND HIGHER TIDE LEVELS THAN NORMAL WILL MAINTAIN 
AREA WIDE PONDING OF WATER THROUGH 6 AM. 

LAT...LON 3040 8880 3041 8883 3039 8883 3038 8886
      3038 8902 3030 8927 3031 8929 3037 8928
      3037 8933 3036 8935 3034 8931 3030 8932
      3026 8940 3023 8941 3019 8957 3064 8932
      3073 8843

$$


18/FZ
000 
WGUS74 KLIX 281156
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 AM CDT SAT MAR 28 2009

MSC045-047-059-281155-
/O.EXP.KLIX.FF.W.0012.000000T0000Z-090328T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-JACKSON MS-HARRISON MS-
656 AM CDT SAT MAR 28 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HARRISON...NORTHWESTERN
JACKSON AND SOUTHEASTERN HANCOCK COUNTIES...

A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ACROSS HARRISON 
COUNTY SHOULD NOT PRODUCE ANY ADDITIONAL FLOODING. RESIDUAL FLOODING 
MAY EXIST DUE TO PONDING OF WATER AREA WIDE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3040 8880 3041 8883 3039 8883 3038 8886
      3038 8902 3030 8927 3031 8929 3037 8928
      3037 8933 3036 8935 3034 8931 3030 8932
      3026 8940 3023 8941 3019 8957 3064 8932
      3073 8843

$$


18/FZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 8:23 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Mar 27, 8:23 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT FRI MAR 27 2009

.SHORT TERM...

.SOUNDING DISCUSSION...

THE ATMOSPHERE IS VERY MOIST AND RELATIVELY UNSTABLE WITH AN LI OF
-1.9 AND A PRECIPITABLE WATER VALUE OF 1.54 INCHES. SOUTHERLY
WINDS CONTINUE TO BRING AN ABUNDANT AMOUNT OF MOISTURE INTO THE
AREA. GOOD SPEED AND DIRECTIONAL SHEAR PRESENT...THEREFORE THERE
IS THE THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS
ALSO A POTENTIAL FOR LARGE HAIL WITH FAIRLY STEEP LAPSE RATES AND
A LARGE AMOUNT OF SHEAR.

&&

.PREV DISCUSSION... /ISSUED 754 PM CDT FRI MAR 27 2009/

UPDATE...
FORECAST UPDATED TO INCLUDE TORNADO WATCH NUMBER 83. THIS WATCH
INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN
MISSISSIPPI. THE COASTAL MISSISSIPPI COUNTIES REMAIN OUTSIDE OF
THE WATCH AREA.

FOR MORE DETAILS CONCERNING THE SEVERE WEATHER THREATS ASSOCIATED
WITH THIS WATCH...PLEASE REFER TO THE TORNADO WATCH PRODUCT ISSUED
BY THE STORM PREDICTION CENTER.

95/DM

PREV DISCUSSION... /ISSUED 406 PM CDT FRI MAR 27 2009/

DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.

A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.

ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.

BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.

FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.

AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  40  66 /  80  20   0   0
BTR  53  64  41  66 /  80  20   0   0
MSY  57  64  45  65 /  80  40   0   0
GPT  62  67  42  65 /  80  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

&&
Hazardous weather outlook, Mar 27, 11:10 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE
INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE
THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS
ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS
WELL AS ISOLATED TORNADOES.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY
RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING.
IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW
LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH
HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS
OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...
STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST
WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY
AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY.

RIVER FLOODING...
DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO
RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA
HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT.

RIVER FLOODING...
SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT.

ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST
RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS
THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

95/DM

In the hours before

Local storm report, Mar 27, 9:06 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     MCCOMB                  31.25N 90.47W
03/27/2009                   PIKE               MS   EMERGENCY MNGR

            PIKE COUNTY EMERGENCY MANAGEMENT REPORTS A GAS STATION
            AWNING WAS BLOWN OVER ON NORTH BROADWAY.

0835 PM     FLASH FLOOD      MCCOMB                  31.25N 90.47W
03/27/2009                   PIKE               MS   EMERGENCY MNGR

            WATER REPORTED ENTERING A HOME IN MCCOMB.

&&

PGRIGSBY
Local storm report, Mar 27, 9:08 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      WOODVILLE               31.10N 91.30W
03/27/2009                   WILKINSON          MS   LAW ENFORCEMENT

            WILKINSON COUNTY SHERIFF REPORTS SEVERAL ROADS WASHED OUT
            IN THE SOUTHERN PART OF THE COUNTY

&&

PGRIGSBY
Local storm report, Mar 27, 9:11 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     WATER SPOUT      SLIDELL                 30.28N 89.78W
03/27/2009                   ST. TAMMANY        LA   LAW ENFORCEMENT

            WATERSPOUT REPORTED NEAR I-10 TWINSPAN IN LAKE
            PONTCHARTRAIN. REPORT RELAYED BY PUBLIC TO SLIDELL
            POLICE.

&&

PGRIGSBY
Special weather statement, Mar 27, 11:19 PM CDT, 1 hour 32 minutes before
LAZ040-MSZ080>082-280515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1119 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONG
BEACH TO 8 MILES NORTHWEST OF DIAMONDHEAD TO 12 MILES WEST OF
WAVELAND TO EDEN ISLE...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  KILN BY 1130 PM...
  DIAMONDHEAD AND LYMAN BY 1135 PM...
  SAUCIER AND KILN BY 1155 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

HANCOCK COUNTY LAW ENFORCEMENT REPORTED MARBLE SIZED HAIL IN
WAVELAND WITH THESE STORMS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM SATURDAY MORNING FOR SOUTHERN
MISSISSIPPI.

24/RR
Local storm report, Mar 27, 11:23 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             WAVELAND                30.29N 89.38W
03/27/2009  E0.50 INCH       HANCOCK            MS   EMERGENCY MNGR

            REPORT RELAYED BY HARRISON EMA VIA NAWAS.

&&

RICKS
Special weather statement, Mar 28, 12:36 AM CDT, 15 minutes before
MSZ080>082-280630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1236 AM CDT SAT MAR 28 2009

...STRONG THUNDERSTORMS MOVING NORTH OUT OF THE GULF...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH AND
DIME SIZED HAIL...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM SATURDAY MORNING FOR SOUTHERN
MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:01 PM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Mar 27, 7:06 PM CDTSevere Thunderstorm WarningLIXPike, Walthall54 min
Mar 27, 7:24 PM CDTTornado WarningLIXAmite40 min
Mar 27, 7:59 PM CDTTornado WarningLIXPike31 min
Mar 27, 8:09 PM CDTSevere Thunderstorm WarningLIXPike, Walthall66 min
Mar 27, 8:55 PM CDTSevere Thunderstorm WarningLIXWalthall65 min
Mar 27, 9:02 PM CDTTornado WarningLIXAmite, Pike28 min
Mar 27, 9:28 PM CDTSevere Thunderstorm WarningLIXPearl River62 min
Mar 27, 9:42 PM CDTFlash Flood WarningLIXWalthall3 hr
Mar 27, 10:21 PM CDTTornado WarningLIXWilkinson24 min
Mar 27, 10:41 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson34 min
Mar 27, 10:59 PM CDTTornado WarningLIXWilkinson31 min
Mar 27, 11:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min
Mar 27, 11:50 PM CDTFlash Flood WarningLIXAmite, Wilkinson115 min
Mar 28, 12:14 AM CDTSevere Thunderstorm WarningLIXWilkinson31 min
Mar 28, 12:30 AM CDTFlash Flood WarningLIXPike, Walthall6 hr
Mar 28, 12:45 AM CDTSevere Thunderstorm WarningLIXAmite14 min
Mar 28, 12:55 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson39 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningLIXAmite, Pike31 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningLIXPike, Walthall46 min
Mar 28, 2:27 AM CDTTornado WarningLIXJackson13 min
Mar 28, 4:32 AM CDTRiver Flood WarningLIXHarrison6 days
Mar 28, 7:20 AM CDTAreal Flood WarningLIXHarrison, Jackson4 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.